Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

History of renal fissurectomy, tear in sphincter. Have soft stools. Taken Imodium. Help

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I have had rectal/anal issues since 1980 when I had a rectal fissurectomy which resulted in a tear in my sphincter. About 2005, I had this repaired and occasions of fecal incontinence improved greatly. However, I frequently have a soft, formed bowel movement but when I wipe, the stool is smeared up my cleft! This in the first wipe, I am not smearing it. Help? BTW, I take two imodium BID to help control the loose stools.
Posted Fri, 12 Apr 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later

Thanks for writing in

Have you ever gone for a stool examination ?

How long have you been on imodium ?

Any other medications apart from these ?

Get back to me with this information & I will help you out

Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: History of renal fissurectomy, tear in sphincter. Have soft stools. Taken Imodium. Help 43 minutes later
Yes, stool is fine. Been on this dose of imodium since Rounex-Y Gastroplasty 2004. Also take: Seroquel, Viibryd, Lamictal, Wellbutrin, Cytomel, Synthroid, Zocor, Estrovin, XXXXXXX D3.
Answered by Dr. Ajit Naniksingh Kukreja 4 hours later

Thanks your your followup query

I would suggest you go for a good probiotic twice a day for four to six weeks

Along with it a two week treatment with Rifaximin a good GI Antiseptic would be of help

Hope this helps
Do write back in case of concern

Wishing you a speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor